Hail, Polk
- When
- July 6, 4:37 PM CST
- Where
- Polk County, 1.46 mi NNW of Euclid
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 47.990, -96.640
Several reports of large hail were received in the Euclid, Minnesota area.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS FGF wrote it up.
Several reports of large hail were received in the Euclid, Minnesota area.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before the first event at Jul 6, 2:28 PM CST, 2 hours 9 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND FORKS ND 328 PM CDT SAT JUL 6 2013 .SHORT TERM...(THIS EVENING THROUGH SUNDAY NIGHT) ISSUED AT 314 PM CDT SAT JUL 6 2013 COUPLE OF BOUNDARIES IN THE AREA. SOME HAVE WASHED OUT. KMVX 88D SHOWS ONE FROM NEAR CARRINGTON EAST TOWARD MAYVILLE. KMVX 88D SHOWS THIS ONE LIFTING NORTH. OTHERWISE THE CU AREA AND STORM AREA NORTHEAST OF BISMARCK THAT DID TRY TO GET GOING HAS WEAKENED CONSIDERABLY...DESPITE AREA OF 1500-2000 J/KG AND NO CAP. MAIN SFC FRONT SEEN FROM MAIN LOW NORTHEAST OF REGINA SASK TOWARD MINOT THEN INTO CNTRL SD. IT IS THIS AREA SOUTH OF GFK TO NORTH OF JMS THAT IS AREA TO WATCH TO SEE WHAT HAPPENS. STILL COME CAP IN WCNTRL MN INTO BEMIDJI AREA WHERE CLOUDS AND SHOWERS HAMPERED WARM UP TODAY. SO RIGHT NOW SITUATION FOR SEVERE IS STILL NOT CLEAR IN HOW IT MAY EVOLVE. THUNDERSTORM CHANCE AREA MOVES EAST INTO FAR ERN FCST AREA OVERNIGHT LEAVING AREA DRY SUN-SUN NIGHT AS HIGH MOVES IN. REMOVED ANY LOW POPS WE HAD FOR SUNDAY AND SUN EVE BUT DID MAINTAIN A VERY LOW POP FOR LATE SUN NIGHT AS NAM WANTS TO BRING LIGHT PRECIP IN FROM THE WEST BY 12Z MON. OTHER MODELS DRIER. .LONG TERM...(MONDAY THROUGH SATURDAY) ISSUED AT 314 PM CDT SAT JUL 6 2013 500 MB FLOW IS RATHER ZONAL WITH NEXT STRONG SHORT WAVE DUE TUESDAY. EXPECT CONVECTION CHANCES TO INCREASE AHD OF IT MON-MON NIGHT. ON TUE...AN UPPER LEVEL S/WV TROF WILL MOVE ACROSS THE REGION WITH ASSOCIATED SFC LOW AND FRONTAL BOUNDARY. EXPECT SCTD RECIPITATION WITH THIS SYSTEM...BUT SHOULD MOVE THROUGH FAIRLY QUICKLY. NW FLOW ALOFT PERSISTS WED/THU AS THE UPPER LEVEL RIDGE AXIS REMAINS WEST OF THE FCST AREA. THE NEXT S/WAVE TROF SWINGS INTO THE NORTHERN PLAINS FRI WITH ASSOCIATED SFC FRONTAL BOUNDARY. EXPECT SCTD PRECIPITATION TO ONCE AGAIN IMPACT THE AREA FRI INTO SAT. TEMPS WILL BE NEAR SEASONAL NORMS WITH A SLIGHT COOLING PERIOD TUE/WED. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SUNDAY AFTERNOON) ISSUED AT 1256 PM CDT SAT JUL 6 2013 .AVIATION... TAF SITES STILL WITH CONSIDERABLE CLOUDINESS HEADING INTO THE EARLY AFTN HOURS WITH CEILINGS AROUND 6 TO 10K FT. THE EXCEPTION HAS BEEN KBJI WITH ONLY 1K FT. EXPECT AREAS OF PRECIP FAR NORTHERN VALLEY AND SOUTHERN VALLEY TO EXIT EAST THIS AFTN. AHEAD OF THE SFC FRONT TO THE WEST OF KDVL...EXPECT TSTM INITIATION ACROSS THE FCST AREA IN THE 20-22Z TIME FRAME AND MOVE ESEWD INTO WRN MN DURING THE EARLY EVENING HOURS. THE MAIN EMPHASIS FOR CONVECTION SHOULD BE 20-02Z FOR KGFK...KFAR...AND KTVF WITH KBJI BEING LATER. FRONTAL PASSAGE WILL BE EARLY SUN WITH WINDS TURING NW. KBJI WILL LIKELY DROP TO IFR CONDITIONS AROUND MIDNIGHT AND THEN IMPROVE AFTER 15Z SUN. OTHER SITES SHOULD REMAIN VFR OVERNIGHT. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...NONE. MN...NONE. && SHORT TERM...RIDDLE LONG TERM...RIDDLE AVIATION...FRAZIER
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND FORKS ND 549 AM CDT SAT JUL 6 2013 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-071100- WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER- PEMBINA-BENSON-RAMSEY-EASTERN WALSH-EDDY-NELSON-GRAND FORKS- GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT-RICHLAND- WESTERN WALSH- 549 AM CDT SAT JUL 6 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS WILL REDEVELOP THIS AFTERNOON AND EVENING...WITH SOME BECOMING SEVERE AND PRODUCING HEAVY RAIN... LARGE HAIL AND DAMAGING WINDS. AN ISOLATED TORNADO IS NOT OUT OF THE QUESTION EITHER. THE BEST CHANCES FOR SEVERE STORMS WILL BE PRIMARILY SOUTH OF THE HIGHWAY 2 CORRIDOR. STORMS WILL MOVE EASTWARD INTO NORTHWESTERN MINNESOTA BY LATE SATURDAY NIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY ADDITIONAL THUNDERSTORM ACTIVITY WILL BE POSSIBLE MONDAY NIGHT INTO TUESDAY AND AGAIN TOWARDS THE END OF NEXT WEEK. AT THIS POINT THE SEVERITY IS UNCERTAIN...SO STAY TUNED FOR FURTHER UPDATES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND 510 PM CDT SAT JUL 6 2013 MNZ001-062300- WEST POLK MN- 510 PM CDT SAT JUL 6 2013 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN POLK COUNTY UNTIL 600 PM CDT... AT 507 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A THUNDERSTORM 12 MILES EAST OF EAST GRAND FORKS...OR VERY NEAR THE TOWN OF KEY WEST...MOVING TO THE NORTHEAST AT 10 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER IS EXPECTED WITH THE STORM... ALONG WITH HEAVY RAIN. THE STORM WILL BE NEAR... EUCLID AROUND 530 PM CDT. SHERACK AROUND 540 PM CDT. TABOR AROUND 555 PM CDT. ANGUS AROUND 600 PM CDT. OTHER SHOWERS AND THUNDERSTORMS ARE IN THE AREA FROM NEAR CROOKSTON WEST TO FINLEY...BUT THIS IS THE STRONGEST. BE PREPARED TO TAKE SHELTER IF THE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. LAT...LON 4816 9687 4813 9651 4782 9665 4787 9693 TIME...MOT...LOC 2209Z 198DEG 10KT 4793 9676 DTR
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND 536 PM CDT SAT JUL 6 2013 NDZ027-062315- GRAND FORKS ND- 536 PM CDT SAT JUL 6 2013 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN GRAND FORKS COUNTY UNTIL 615 PM CDT... AT 530 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A THUNDERSTORM ABOUT 5 MILES SOUTHEAST OF NORTHWOOD...OR 24 MILES SOUTHWEST OF GRAND FORKS...MOVING TO THE EAST AT 10 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER IS EXPECTED WITH THE STORM...ALONG WITH HEAVY RAIN. THE STORM WILL BE NEAR... HOLMES AROUND 615 PM CDT. BE PREPARED TO TAKE SHELTER IF THE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. LAT...LON 4777 9727 4767 9724 4768 9754 4772 9762 TIME...MOT...LOC 2235Z 259DEG 9KT 4769 9744 DTR
The Fargo/Grand Forks radar (KMVX), 73 km away, was scanning. The volume nearest the first event began at 22:35 UTC.
2 hail. Local standard time, as filed.
Mostly pea size hail fell, but there were a few stones the size of nickels and quarters.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Minnesota in 2013Every state in 2013This day in weather historyWarnings in Minnesota, July 2013
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 451723, 451724.